MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STRAIGHT SCREWDRIVER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. STRAIGHT SCREWDRIVER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71362293
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Case (b)(4).
 
Event or Problem Description
It was reported that during inspection it was noticed that the straight screwdriver shaft hex was rounded.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation a visual inspection confirms the straight screwdriver is stripped and rounded off on both ends of the device.The device shows extreme signs of wear/usage.The device was manufactured in 2004.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
STRAIGHT SCREWDRIVER
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11072059
Report Number1020279-2020-07764
Device Sequence Number16945636
Product Code HRY
UDI-Device Identifier03596010454188
UDI-Public03596010454188
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2014
Device Model Number71362293
Device Catalogue Number71362293
Device Lot Number04KM13687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1